Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 16, NWS Tulsa, OK

February 26, 1995Creek County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 26, 1995, 8:17 PM CST for Creek County, Okmulgee County, Oklahoma. It was in force for 43 min.

The area

The counties it named.

The facts

Issued
Feb 26, 1995, 8:17 PM CST (02:17 UTC)
Expired
Feb 26, 1995, 9:00 PM CST
In force
43 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Creek County, OK, Okmulgee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 270219 RRA
SVRTUL
OKC037-111-270300-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
817 PM CST SUN FEB 26 1995
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  900 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHEASTERN CREEK COUNTY...NORTHERN OKMULGEE COUNTY
 
AT 816 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM
5 MILES SOUTHWEST OF SLICK MOVING EAST AT 25 MILES AN HOUR. THE TOWNS OF
SLICK AND BEGGS ARE NEAR THE PATH OF THIS STORM.
 
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:38 PM CST, 4 hours 39 minutes earlier.

Area forecast discussion, Feb 26, 3:38 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CST SUN FEB 26 1995

SOME PROBS TO CONTEND WITH FOR THIS FCST CYCLE. 1ST...THREAT OF TSTMS/SVR WX
TONIGHT. SUN TRYING COME OUT ACROSS W PART OF FA BUT MOISTURE AND INSTAB
ALREADY PRODUCING CU. GUD CU FIELD NOTED NR MCON AXIS ACROSS W OK THIS AFT.
LIS OF -4 TO -6 ALREADY BUILDING INTO N CENT OK. EXPECT DEVELOPMENT TO CONT
ACROSS W AND C OK/N TX THIS AFTN AND SPREAD EWD THIS EVENING AS VORT MAX LIFTS
INTO SE KS TONIGHT. WL MENTION SVR THREAT MOST ZNS ...MAINLY FOR HAILERS. WITH
UPR JET MAX PROGGED THRU N TX...THREAT OF STRONG WINDS/TORNADOES SHUD BE
CONFINED W AND S OF FA.

PRE FNTL WIND SHIFT WL MOVE ACROSS FA ON MONDAY. MDLS KEEP LOW LVL FLOW MORE
ERLY BEHIND WIND SHIFT. MOISTURE WL LIKELY BE SLOW TO CLR...BUT WL CALL FOR
CLRNG ACROSS NW ZNS FOR MON AFTN. SURGE OF COLDER AIR WL POSE SOME TEMP FCST
PROBLEMS FOR TUE. RIGHT NOW...FEEL THAT MDLS ARE NOT HANDLING THIS COLD AIR
MASS TOO WELL...WL THERE4 GO BLO GUID ACROSS N ZNS.

...10...

TUL 055/069 046/055 033 7211
MLC 055/071 050/064 036 7311
BVO 053/070 043/054 XXX 6211
IDB 053/068 054/070 XXX 8311

.TUL...NONE.

BEGINNING AT 1000 AM MARCH 21 1995...THIS AREA FORECAST DISCUSSION WILL BE
EXPANDED TO INCLUDE NORTHWEST ARKANSAS.

In the hours before

Special weather statement, Feb 26, 2:40 PM CST, 5 hours 37 minutes before
OKZ054>077-271200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
235 PM CST SUN FEB 26 1995

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL
   OF EASTERN OKLAHOMA TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
EASTERN OKLAHOMA TONIGHT.  ALTHOUGH A THUNDERSTORM OR TWO MAY
DEVELOP AT ANY TIME DURING THE REMAINDER OF THE AFTERNOON AND EARLY
THIS EVENING...THE MAIN THREAT FOR SEVERE THUNDERSTORMS ACROSS
EASTERN OKLAHOMA WILL BE LATE THIS EVENING AND DURING THE EARLY
MORNING HOURS MONDAY.

EARLY THIS AFTERNOON...SURFACE LOW PRESSURE WAS LOCATED FROM THE
NORTHERN TEXAS PANHANDLE INTO SOUTHWEST KANSAS.  THIS LOW PRESSURE
WILL MOVE SLOWLY SOUTHEAST TOWARD EASTERN OKLAHOMA LATE THIS
AFTERNOON AND TONIGHT.  SOUTHERLY WINDS AHEAD OF THIS LOW PRESSURE
HAVE ALREADY BROUGHT ENOUGH MOISTURE NORTHWARD INTO EASTERN
OKLAHOMA FOR DEW POINTS TO RISE INTO THE MID 50S.  BY MIDNIGHT...
DEW POINTS SHOULD RISE TO AROUND 60.

THESE HIGH DEW POINTS WILL COMBINE WITH AN UPPER ATMOSPHERIC
DISTURBANCE THAT WILL MOVE OVER EASTERN OKLAHOMA LATER THIS EVENING
TO DESTABILIZE THE ATMOSPHERE AND PROVIDE SUFFICIENT INSTABILITY
FOR ISOLATED SEVERE THUNDERSTORMS.  THE MAIN THREAT FROM THESE
STORMS WILL BE LARGE HAIL.  WINDS ARE PROGGED TO TURN CLOCKWISE
WITH HEIGHT IN THE LOWER ATMOSPHERE...BUT THE STRENGTH OF THE WIND
FIELD WILL DECREASE WITH THE APPROACH OF THE LOW PRESSURE...SO THE
DEVELOPMENT OF TORNADOES IS NOT LIKELY.  STRONG WINDS WITH THE
STORMS ARE POSSIBLE...BUT THE STRONGEST WIND FIELDS ALOFT WILL BE
TO THE SOUTH OF EASTERN OKLAHOMA AND THE DRIEST AIR IN THE MID
LEVELS OF THE ATMOSPHERE WILL STILL BE TO THE WEST OF EASTERN
OKLAHOMA AT THE EXPECTED TIME OF THUNDERSTORM DEVELOPMENT.

CIVIL DEFENSE AGENCIES AND SPOTTER NETWORKS SHOULD MONITOR THE
LATEST FORECASTS AND STATEMENTS FOR POSSIBLE ACTIVATION.
Local storm report, Feb 26, 6:26 PM CST, 1 hour 51 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
626 PM CST SUN FEB 26 1995

REPORT FROM THIS AFTERNOON FEB 26 1995

TIME (CST)     COUNTY/STATE     EVENT

1250 PM        CRAIG/OK         DIME SIZE HAIL 7 MILES NORTH OF WELCH

545 PM        PAWNEE/OK         NICKEL SIZE HAIL 5 MILES SOUTH OF PAWNEE
Local storm report, Feb 26, 6:29 PM CST, 1 hour 48 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
626 PM CST SUN FEB 26 1995

REPORT FROM THIS AFTERNOON FEB 26 1995

TIME (CST)     COUNTY/STATE     EVENT

1250 PM        CRAIG/OK         DIME SIZE HAIL 7r MILES NORTH OF WELCH

545 PM        PAWNEE/OK         NICKEL SIZE HAIL 5 MILES SOUTH OF PAWNEE

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:29 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Feb 26, 6:53 PM CSTSevere Thunderstorm WarningTSACreek52 min
Feb 26, 8:05 PM CSTSevere Thunderstorm WarningTSAOkfuskee40 min
Feb 26, 8:50 PM CSTSevere Thunderstorm WarningTSAOkfuskee40 min
Feb 26, 8:56 PM CSTSevere Thunderstorm WarningTSAOkmulgee49 min
Feb 26, 9:25 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee50 min
Feb 26, 9:30 PM CSTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee45 min
Feb 26, 9:53 PM CSTSevere Thunderstorm WarningTSAMcIntosh52 min
Feb 26, 10:04 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa41 min
Feb 26, 10:45 PM CSTSevere Thunderstorm WarningTSACreek45 min
Feb 27, 12:24 AM CSTSevere Thunderstorm WarningTSAOkmulgee51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.